MAUDE Adverse Event Report: THINK SURGICAL, INC TMINI MINIATURE ROBOTIC SYSTEM; ORTHOPEDIC STEREOTAXIC INSTRUMENT

THINK SURGICAL, INC TMINI MINIATURE ROBOTIC SYSTEM; ORTHOPEDIC STEREOTAXIC INSTRUMENT
Model Number 109343
Medical Device Problem Code Improper or Incorrect Procedure or Method (2017)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/07/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
System logs confirm that registration was completed correctly and without error.During the procedure, the surgeon encountered difficulty during pin insertion and used a mallet, which is standard in manual tka but can affect pin alignment in robotic-assisted procedures.The think surgical representative informed the surgeon that this technique could compromise the pin plane and, in turn, affect cut accuracy.In the second attempt, the medial pin was placed in the same location as the initial attempt, possibly due to spatial constraints in the operative field.Reusing the original pin hole, particularly if it had been altered during the initial placement, could contribute to persistent inaccuracy.Post-cut verification with the digitizer revealed a 2 mm deviation laterally.This is within the accuracy specifications of the tmini system, but the surgeon opted to manually adjust the cut using a saw.Final verification using both the digitizer and the gap assessment tool confirmed an accurate resection.No patient injury or adverse outcome was reported.The most probable root cause was technique-related - specifically, the use of a mallet for pin insertion and reuse of an altered pin hole, both of which may have contributed to minor deviation in the cut plane.
 
Event or Problem Description
During a total knee arthroplasty procedure using tmini system, the tibial cut appeared to deviate by approximately 2mm.The surgeon encountered resistance during pin insertion and used mallet to assist, as commonly done in manual tka procedures.A think surgical representative present at the time advised that using a mallet could impact the accuracy of the pin plane.Following the tibial cut, the surgeon verified resection using the digitizer and noted the lateral side was 3mm proud.After consulting with the think surgical representative, the surgeon decided to reposition the pins and perform a recut using the tmini system.The medial pin was inserted in the same hole as the previous placement, while the lateral pin was positioned in a new location.After the second cut, verification with the digitizer showed a 2mm discrepancy.The surgeon then manually adjusted the lateral side using a saw and verified the result using both the digitizer and the tmini gap assessment screen.The procedure was completed robotically without any reported patient harm.

Brand Name
TMINI MINIATURE ROBOTIC SYSTEM
Common Device Name
ORTHOPEDIC STEREOTAXIC INSTRUMENT
Manufacturer (Section D)
THINK SURGICAL, INC
47201 lakeview blvd
fremont CA 94538
Manufacturer (Section G)
THINK SURGICAL, INC
47201 lakeview blvd
fremont CA 94538
Manufacturer Contact
denise duchene
47201 lakeview blvd
fremont, CA 94538
8604815113
MDR Report Key21971422
Report Number3000719653-2025-00004
Device Sequence Number18268533
Product Code OLO
UDI-Device IdentifierM9461093430
UDI-PublicM9461093430
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K243285
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 05/06/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number109343
Device Catalogue Number109343
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/07/2025
Initial Report FDA Received Date05/06/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/01/2024
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown